Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Suffering with diabetes, kidney problem, have excess protein discharge in urine. Can I take milk products, pulses?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1973
Answered : 702 Questions
i am diabetic since last 15 years and in kindney problem since last 2 years. my present fasting suger 88, PPsuger 115, s.cretinine 1.5, protine in 24 hour urine is 346mg, BP is 110/70. i am on regular medicence for diabetes and BP since last 2 years. now my question is, may i take paneer, non-veg, milk, curd, pulses & grams. this question is due to excess protine discharge from urine
Posted Fri, 14 Jun 2013 in Medicines and Side Effects
Answered by Dr. S. Jegadeesan 4 hours later

Thanks for the inquiry,

You are suffering from diabetes and hypertension and or on regular medications. Your current report states that your fasting blood and post prandial blood sugars are 88 and 115 mg respectively; your blood pressures are recorded at 110/70mmHg - these indicates that both diabetes and hypertension are under good control, hence you need to continue your current medications.

However your protein is excreted marginally higher - 24 hour urine protein is 346mg. In ideal circumstances proteins are not excreted are very marginally excreted. Therefore based on your urine protein report, it is possible that your kidney isn't functioning as it needs too. In such cases diet modifications is of utmost importance.
- You will need to restrict protein intake to less than 10 gram/kg/day.
- Sodium (Salt) intake should be limited very much - with only 2 to 3 grams /day
- Saturated fat to be avoided
- Cholesterol should also be limited to a greater extend
- Take food that contain plenty of omega-3 fatty acids and soluble fiber.

In all, paneer, Non-Veg, Milk, Curd need to be restricted. Pulses and grams need to be consumed under moderation to limited intake only.

Regular follow-up with your doctor is recommended.

Hope this answers your query. Let me know if you need clarifications.

With warm regards
Dr. S. Jegadeesan

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor